Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Nov 4, 2021, 6:16 PM EDT for Collier County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2021, 6:16 PM EDT (22:16 UTC)
- Expired
- Nov 4, 2021, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Collier County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted.
219
WWUS82 KMFL 042216
SPSMFL
Special Weather Statement
National Weather Service Miami FL
616 PM EDT Thu Nov 4 2021
FLZ066-069-070-042300-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
616 PM EDT Thu Nov 4 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 700 PM EDT...
At 616 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northeast of Bonita Springs, moving east at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Golden Gate Estates, Immokalee, Ave Maria, Orangetree, Big Corkscrew
Island, North Naples, Corkscrew Swamp Sanctuary, Quail Creek Estate
and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2632 8180 2632 8166 2642 8166 2642 8156
2652 8156 2645 8140 2616 8151 2628 8181
TIME...MOT...LOC 2216Z 287DEG 9KT 2639 8166
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 4, 3:12 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Nov 4, 3:12 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Miami FL 312 PM EDT Thu Nov 4 2021 ...STRONG STORMS POSSIBLE ACROSS SOUTH FLORIDA ON FRIDAY... .SHORT TERM (Now through Friday Afternoon)... An interesting and somewhat complex pattern is setting up across the region through the short term period. A very diffuse surface low is expected to develop over portions of the Gulf of Mexico either later tonight or during the day on Friday. This (nontropical) low should stay on the weak side as it moves generally east and northeast over the Florida peninsula. Aloft, some fairly interesting dynamics set up as 1) upper level jet energy is projected to move over the central part of the state. Additionally, strong signs of PVA in the lower and mid levels begin to move into the region. With plenty of upper support, more widespread shower and a few thunderstorms will be possible. As the low begins to move north and east, low level flow will gradually increase; however, overall low level wind shear also looks modest on Friday. Still, cannot rule out an isolated strong to severe thunderstorms with instability increasing, especially along and south of Alligator Alley where the best instability (based on the 12z guidance) will reside. Also, PWATs will be around 2" leading to some potential for urban flooding where multiple storms may move over the same area. Otherwise, needed a coastal flood statement through the short term. This morning most of the Atlantic sites touched minor. With King Tides increasing through Saturday along with a growing northeast swell, some localized minor coastal flooding will be possible. .LONG TERM (Friday Night through Thursday)... The latest guidance remains consistent with pushing the front through later on Friday night into early Saturday morning. Until the front pushes through, the potential for a few strong to maybe even severe thunderstorms will continue out ahead of and along the front on Friday evening. Chances of showers and thunderstorms will gradually decrease after the front pushes through, however, there will still be enough boundary layer moisture to support a chance of showers through Saturday afternoon as the front still remains close by. For the second half of the weekend and into early next week, a gusty north northwesterly flow behind the front will gradually shift to more of a northeasterly flow towards the middle of the week. High pressure will build in for early next week resulting in a much drier air mass along with cooler temperatures. High temperatures early next week will generally range from the upper 70s to the lower 80s across most of the region. Low temperatures in the early morning hours of Sunday and Monday will be the coolest of the season so far as they will drop into the lower to mid 50s across Glades and Hendry Counties to the lower to mid 60s across the east coast areas. As the winds gradually shift to more of a northeasterly flow towards the middle of the week, temperatures across the region will slowly begin to moderate as well. This will also allow for a slow and gradual moisture return as well along the northeasterly flow which will introduce a slight chance of showers back into the forecast for the middle to end of the week. High temperatures by the middle of the week will generally remain in the lower 80s across most of South Florida. && .AVIATION(18Z TAFS)... VCs widely used through this cycle. Showers will start isolated before coverage increases to scattered later this afternoon with a couple of thunderstorms not impossible. There may be a break this evening and overnight before more showers develop toward the end of the cycle. In fact, there could be more steady rainfall with both CIG/VIS reductions Friday morning/afternoon. Kept things VFR but MVFR or lower could be possible at times. && .MARINE... Northeast swell will continue and even build further through early next week. Outside of an increasing swell, a cold front will push through the region late Friday or early Saturday. Behind the front hazardous marine conditions will be possible and remain (especially over the Atlantic waters) through the start of the next workweek. && .BEACHES... Moderate risk of rip currents along the Palm Beach waters today. The rip current potential will continue to increase throughout the end of the workweek and into the weekend, especially along all Atlantic beaches. Eventually, high surf will develop, especially along the Palm Beach Coast later this weekend leading to possible beach erosion. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 81 70 81 / 70 90 70 40 West Kendall 71 81 68 83 / 70 90 70 30 Opa-Locka 72 81 70 82 / 70 90 70 40 Homestead 71 81 68 81 / 70 90 70 40 Fort Lauderdale 72 81 70 80 / 70 90 70 40 N Ft Lauderdale 72 80 70 80 / 70 90 70 40 Pembroke Pines 71 81 69 81 / 70 90 70 40 West Palm Beach 71 80 68 80 / 60 90 70 40 Boca Raton 72 81 70 80 / 70 90 70 40 Naples 69 80 66 77 / 70 80 60 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Friday and Aviation/Marine/Beaches...Frye Friday Night through Thursday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Nov 4, 10:20 AM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1020 AM EDT Thu Nov 4 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1020 AM EDT Thu Nov 4 2021 ...Moderate Risk Of Rip Currents Beaches Of Palm Beach County... ...A Few Strong Storms Possible Friday Into Friday Evening... ...Hazardous Marine Conditions Developing This Weekend... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Palm Beaches. Swim only at guarded beaches and heed the advice of the beach patrols. Thunderstorms: Scattered thunderstorms are possible mainly across mainland South Florida today with a chance of scattered to locally numerous thunderstorms approaching the region from the Gulf of Mexico waters overnight as a cold approaches south Florida. Main concerns with this activity would be occasionally lightning strikes and brief periods of heavy rainfall. Waterspouts: A few waterspouts are possible across the South Florida Coastal waters. . .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A cold front is forecast to move across the region late Friday Night through Saturday. A few strong storms are possible ahead of the front Friday and Friday evening. The risk of rip currents is forecast to remain moderate rest of the week for the Palm Beaches and to become high behind the front this weekend for all of the Atlantic beaches. There will be a moderate risk of rip currents for the Collier county beaches early in the weekend. Hazardous marine conditions for small craft are forecast to develop this weekend across portions of the South Florida waters behind the front. The greatest concern is for the Atlantic gulf stream waters and the offshore Collier county waters. Coastal Flooding will be possible along the Atlantic, especially during high tide Friday and Saturday. Due to continued northeasterly swell along with King Tides, some minor coastal flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Nov 4, 6:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
616 PM EDT Thu Nov 4 2021
FLZ066-069-070-042300-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
616 PM EDT Thu Nov 4 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 700 PM EDT...
At 616 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northeast of Bonita Springs, moving east at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Golden Gate Estates, Immokalee, Ave Maria, Orangetree, Big Corkscrew
Island, North Naples, Corkscrew Swamp Sanctuary, Quail Creek Estate
and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2632 8180 2632 8166 2642 8166 2642 8156
2652 8156 2645 8140 2616 8151 2628 8181
TIME...MOT...LOC 2216Z 287DEG 9KT 2639 8166
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 10:28 AM EDT | Special Marine Warning | MFL | 47 min | |
| Nov 4, 11:14 AM EDT | Special Marine Warning | MFL | 46 min | |
| Nov 4, 11:24 AM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 5 days |
| Nov 4, 6:43 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Nov 4, 6:50 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Nov 4, 6:56 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
| Nov 4, 7:40 PM EDT | Small Craft Advisory | MFL | 6 days |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.